MAUDE Adverse Event Report: LUMENIS LTD Lumenis Moses 550 D\F\L; powered laser surgical instrument

LUMENIS LTD Lumenis Moses 550 D\F\L; powered laser surgical instrument
Model Number 1912-10
Medical Device Problem Codes Nonstandard Device (1420); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber found that found the fiber was broken, burn marks were also observed on the connector face.Microscope inspection of the fiber determined that the fiber tip was degraded, and the connector was burnt.Lastly, functional test found error #67, expired.The connector fractured could lead to an insufficient aiming beam or low laser energy output and up to a complete inability for the fiber to fire.A fracture within the connector could occur due to procedural handling of the fiber during setup or use.Also, the interaction between the console and the fracture connector could lead to an overheating of the fiber, that could cause the fiber separated from the connector.The reported clinical observation of fiber not working was confirmed.The instructions for use (ifu) were reviewed and did not reveal any evidence of device off-label use or failure to follow instructions.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.A damaged fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room.A risk review was completed and confirmed that the reported event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the analysis performed, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that moses fiber blast during the procedure.Procedure was completed with another of the same device.No patient complications were reported.Analysis of the returned fiber identified a fiber body break.

Brand Name
Lumenis Moses 550 D\F\L
Common Device Name
powered laser surgical instrument
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
Lumenis Ltd.
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25563877
Report Number2124215-2026-32907
Device Sequence Number21402671
Product Code GEX
UDI-Device Identifier07290109143453
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1912-10
Device Catalogue Number1912-10
Device Lot Number0013732506
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date06/19/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown